MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST; ATRIAL RETRACTOR SHORT RIGHT

INTUITIVE SURGICAL, INC ENDOWRIST; ATRIAL RETRACTOR SHORT RIGHT
Model Number 470246-09
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/14/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) received the short right atrial retractor instrument involved with this complaint and completed the device evaluation.The instrument was found to have a broken pitch cable at the distal end.The broken cable segment that contains the crimp was missing from the clevis.Pitch cable breakage occurs when tensile load exceeds the ultimate strength of the material.The pitch cable construction is designed to optimize load and fatigue (cycling) characteristics.Variation in customer use conditions, procedure type, patient anatomy, product handling, instrument tip lengths, grip torque, and manufacturing tolerances are a few variables which can influence pitch cable failure.A review of the instrument log for the short right atrial retractor instrument (part # 470246-09 / lot # n10210823-0005 associated with this event shows that the instrument was last used on (b)(6) 2022 on system (b)(4) for a mitral valve repair surgical procedure.The instrument had 7 uses remaining.No image or video clip for the reported event was submitted for review.This complaint is being reported due to the following conclusion: failure analysis found the short right atrial retractor instrument to have a broken pitch cable at the distal clevis hub.The broken cable segment that contains the crimp was missing from the clevis.If a pitch cable breaks at the distal end, a cable segment and/or the crimp could potentially fall inside a patient.Although there was no patient injury reported, a recurrence of the failure mode could cause or contribute to an adverse event.
 
Event or Problem Description
It was reported during a da vinci-assisted mitral valve repair surgical procedure, the short right atrial retractor instrument had a broken cable.The procedure was completed as planned with no report of patient harm, adverse outcome or injury.Intuitive surgical, inc.(isi) obtained the following information from the initial reporter about the complaint: the instrument was inspected prior to last use and no issues were identified.It is unknown if there were any instrument collisions at the time of use.It is unknown if the patient returned due to any post-operative complications.

Brand Name
ENDOWRIST
Common Device Name
ATRIAL RETRACTOR SHORT RIGHT
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key14950859
Report Number2955842-2022-12825
Device Sequence Number17485934
Product Code NAY
UDI-Device Identifier00886874112397
UDI-Public(01)00886874112397(11)210819(10)N10210823
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K131861
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 06/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number470246-09
Device Catalogue Number470246
Device Lot NumberN10210823 0005
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/01/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/07/2022
Initial Report FDA Received Date07/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/19/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown